Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2006, 9:43 PM CDT for 4 counties in Nebraska. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 9:43 PM CDT (02:43 UTC)
- Expired
- Jun 2, 2006, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Cherry County, NE, Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 23 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 9:45 PM CDT | HAIL 1.75 | 4 N Mullen, NE | |
| Jun 2, 10:00 PM CDT | HAIL 0.88 | 5 E Mullen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030243 SVRLBF NEC009-031-091-171-030345- /O.NEW.KLBF.SV.W.0047.060603T0243Z-060603T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 943 PM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... EASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1045 PM CDT(945 PM MDT) * AT 941 PM CDT(841 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF HALSEY TO MULLEN...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF THEDFORD TO MULLEN...AND MOVING SOUTH AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 83 CROSSING THE DISMAL RIVER BY 1000 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4231 10026 4264 10123 4176 10121 4176 10027 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 030313 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1014 PM CDT FRI JUN 2 2006 NEC009-031-171-030324- /O.CAN.KLBF.SV.W.0047.000000T0000Z-060603T0345Z/ BLAINE NE-THOMAS NE-CHERRY NE- 914 PM MDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHERRY...THOMAS AND BLAINE COUNTIES IS CANCELLED... LAT...LON 4206 10087 4208 10121 4176 10121 4177 10087 $$ NEC091-030345- /O.CON.KLBF.SV.W.0047.000000T0000Z-060603T0345Z/ HOOKER NE- 914 PM MDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR EASTERN HOOKER COUNTY... AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF HIGHWAY 97 MILE MARKER 60...OR ABOUT 11 MILES SOUTHEAST OF MULLEN...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 MILE MARKER 50 BY 935 PM MDT... LAT...LON 4206 10087 4208 10121 4176 10121 4177 10087 $$ SPRINGER
000 WWUS53 KLBF 030344 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1044 PM CDT FRI JUN 2 2006 NEC091-030354- /O.EXP.KLBF.SV.W.0047.000000T0000Z-060603T0345Z/ HOOKER NE- 944 PM MDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOOKER COUNTY EXPIRES AT 945 PM MDT... LAT...LON 4206 10087 4208 10121 4176 10121 4177 10087 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:22 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 2, 3:22 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT FRI JUN 2 2006 .SHORT TERM... SURFACE TROUGH ALONG FRONT RANGE THIS AFTERNOON WITH GOOD SOUTHERLY FLOW OVER WESTERN NEBRASKA. TDS IN THE 40S ACROSS WESTERN NEBRASKA. 850MB LLJ PROGGED TO DEVELOP THIS EVENING AND ON THE NOSE OF THIS JET ALONG SURFACE TROUGH HIGH BASED T SHOULD DEVELOP. HAVE INCLUDED ISO T EARLY WEST AND THEN SCHC AS 850MB LLJ GETS GOING LATER TONIGHT OVER EAST. LOW TEMPS TONIGHT CATEGORY ABOVE LAST 2 NIGHTS WITH GOOD WAA. STILL HAVE GONE WITH COOLER FWC GUIDANCE. TEMPERATURES TO SOAR ON SATURDAY WITH 90S OVER ALL BUT NORTHEAST ZONES. UPPER SUPPORT WITH SURFACE TROUGH WILL DRIVE BOUNDARY THROUGH THE FORECAST AREA SAT AFTERNOON INTO SUNDAY MORNING. LOW LEVEL MOISTURE WILL AGAIN BE LIMITING FACTOR. TRW THAT DO DEVELOP WILL BE CAPABLE OF STRONG WINDS DUE TO HIGH BASED NATURE. TEMPERATURES SLIGHTLY COOLER SUNDAY WITH PASSAGE OF FROPA BUT STILL WELL INTO THE 90S. .LONG TERM... SURFACE LOW DEEPENS OVER NORTHEAST CO ON MONDAY WITH FAVORED LOCATION FOR WARM SOUTHWEST FLOW. HAVE INCREASED TEMPERATURES INTO THE 90S OVER FORECAST AREA WITH HIGHEST OVER SOUTHWEST ZONES. H5 RIDGE RIDER ALONG THE CANADIAN BORDER WILL SEND A BOUNDARY THROUGH THE FORECAST AREA ON TUESDAY WITH 850MB LLJ SETTING UP ACROSS SOUTHWEST ZONES EARLY...DEEPENING SURFACE LOW OVER NORTHEAST CO WILL SEND TEMPERATUES INTO THE 90S AND HAVE TRENDED TEMPERATURES UP SLIGHTLY. GOOD SCENARIO FOR SEVERE WX WITH SOME LOW LEVEL MOISTURE RETURN ALONG THE FRONT RANGE. BOUNDARY HOLDS ACROSS FORECAST AREA THROUGH WEDNESDAY AND WILL BE THE FOCUS FOR TRW DEVELOPMENT THROUGH WEDNESDAY. H5 LOW RIDING THE RIDGE WILL BRING DOWN SOME COOLER AIR THU AND FRIDAY MAINLY NORTHEAST ZONES BUT SHOULD REBOUND THROUGH THE WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jun 2, 3:57 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT FRI JUN 2 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND DAMAGE. SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY AFTERNOON INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jun 2, 8:02 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 40 SSW VALENTINE 42.34N 100.85W
06/02/2006 E1.75 INCH CHERRY NE PUBLIC
&&
JSWEETLocal storm report, Jun 2, 8:25 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 1 E BROWNLEE 42.29N 100.61W
06/02/2006 M1.25 INCH CHERRY NE STORM CHASER
&&
JSWEETLocal storm report, Jun 2, 9:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 15 S BROWNLEE 42.07N 100.62W
06/02/2006 E1.00 INCH THOMAS NE PUBLIC
&&
JSWEETLocal storm report, Jun 2, 9:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 21 WSW BROWNLEE 42.17N 101.00W
06/02/2006 E1.50 INCH CHERRY NE PUBLIC
&&
JSWEETLocal storm report, Jun 2, 9:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 1 E THEDFORD 41.98N 100.56W
06/02/2006 E1.75 INCH THOMAS NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jun 2, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Thomas | 63 min |
| Jun 2, 9:22 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 23 min |
| Jun 3, 3:48 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 3, 4:09 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 36 min |
| Jun 3, 4:28 AM CDT | Severe Thunderstorm Warning | LBF | Blaine | 17 min |
| Jun 3, 4:41 AM CDT | Severe Thunderstorm Warning | LBF | Blaine | 34 min |
| Jun 3, 4:43 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 3, 6:09 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.